Alert archive / Colorado / Winter Weather Advisories in 2015
Winter Weather Advisory 21, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter weather advisory at Oct 22, 2015, 10:07 AM MDT for 10 counties in Colorado. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2015, 10:07 AM MDT (16:07 UTC)
- Expired
- Oct 22, 2015, 3:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 4.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
322 WWUS45 KBOU 221607 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1007 AM MDT THU OCT 22 2015 ...HEAVY SNOWFALL FOR PORTIONS OF THE FRONT RANGE TODAY... .WET SNOW WILL CONTINUE TO FALL HEAVY AT TIMES ON THE EAST SLOPE OF FRONT RANGE MOUNTAINS AND FOOTHILLS THROUGH EARLY THIS AFTERNOON. THE HEAVIEST SNOWFALL WILL LIKELY OCCUR WITHIN A BAND FROM 8000 TO 10000 FEET WHERE SNOWFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CREATE POOR VISIBILITIES AND HAZARDOUS WINTER DRIVING CONDITIONS. SNOWFALL SHOULD QUICKLY DIMINISH LATE THIS AFTERNOON WITH THIS STORM SYSTEM SLOWLY EXITING THE STATE TO THE NORTHEAST. TRAVELERS SHOULD ANTICIPATE SLOW GOING DUE TO SNOW COVERED OR SLUSHY ROADS AND ACCIDENTS. CHAINS OR ADEQUATE SNOW TIRES MAY ALSO BE NECESSARY ABOVE 8000 FEET DURING THE NEXT FEW HOURS. COZ033>036-222100- /O.NEW.KBOU.WW.Y.0021.151022T1607Z-151022T2100Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1007 AM MDT THU OCT 22 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. * TIMING...UNTIL 3 PM MDT TODAY * SNOW ACCUMULATIONS...3 TO 7 INCHES WITH THE GREATEST SNOW ACCUMULATION BETWEEN 8000 AND 10000 FEET EAST OF THE CONTINENTAL DIVIDE. * WIND/VISIBILITY...HEAVY SNOWFALL AND FOG WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES. * IMPACTS...SNOW...SLUSH AND POOR VISIBILITIES WILL LIKELY CREATE DIFFICULT WINTER DRIVING CONDITIONS THROUGH EARLY THIS AFTERNOON. FRONT RANGE TRAVELERS SHOULD ANTICIPATE SLOW TRAFFIC AND POSSIBLE DELAYS DUE TO TEMPORARY ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BAKER
1 follow-up statement
796 WWUS45 KBOU 222103 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 303 PM MDT THU OCT 22 2015 COZ033>036-222215- /O.EXP.KBOU.WW.Y.0021.000000T0000Z-151022T2100Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 303 PM MDT THU OCT 22 2015 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM MDT THIS AFTERNOON... THE WINTER WEATHER ADVISORY FOR SNOW IN THE FRONT RANGE MOUNTAINS AND FOOTHILLS OF NORTH CENTRAL COLORADO WILL BE ALLOWED TO EXPIRE. SNOWFALL WILL DIMINISH FROM SOUTH-TO-NORTH DURING THE REMAINDER OF THE AFTERNOON. ANY ADDITIONAL SNOW ACCUMULATION SHOULD BE LESS THAN 2 INCHES...AND MAINLY AT ELEVATIONS ABOVE 8000 FEET NORTH OF INTERSTATE 70. OVERNIGHT...NORTHERN MOUNTAIN AREAS COULD SEE A RESURGENCE IN SNOWFALL WITH ADDITIONAL SNOW ACCUMULATION POSSIBLE. $$ BAKER
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter weather advisory went out at Oct 22, 4:47 AM MDT, 5 hours 20 minutes earlier.
Area forecast discussion, Oct 22, 4:47 AM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 447 AM MDT THU OCT 22 2015 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 447 AM MDT THU OCT 22 2015 JUST A FEW CHANGES...RAISING POPS ACROSS THE BOARD TODAY ESPECIALLY IN THE MOUNTAINS...AND A BIT MORE SNOW IN THE MOUNTAINS TONIGHT. UPPER LOW WILL MOVE NORTH OVER THE MOUNTAINS TODAY...WITH EASTERLY FLOW CONTINUING AT LOW LEVELS. COMMA HEAD ON THIS SYSTEM IS DEVELOPING OVER THE NORTHERN MOUNTAINS NOW...AND EXPECT PRECIPITATION TO FILL IN OVER THAT AREA DURING THE NEXT 6 HOURS AS DEFORMATION BECOMES MORE FOCUSED THERE AND LIFT CONTINUES. MEANWHILE THE MAIN PRECIPITATION BAND WILL LIFT NORTH ACROSS NORTHEASTERN COLORADO DURING THE DAY...WITH DRYING ALOFT MOVING IN FROM THE SOUTH THIS AFTERNOON. THERE SHOULD STILL BE SOME LOW LEVEL MOISTURE IN NORTH TO NORTHEAST FLOW NEAR THE FRONT RANGE...BUT THE LOW CLOUDS COULD BE CLEARING IN THE SOUTHERN PART OF THE AREA BY THE END OF THE DAY. FOR TONIGHT THE LOW WOBBLES TOWARD THE NORTHEAST WITH FLOW SHIFTING TO NORTHWESTERLY BY MIDNIGHT. THERE IS FAIR AGREEMENT ON SHOWERS HOLDING OVER THE AREA NORTH OF I-76 FOR A WHILE...OR REDEVELOPING IF THEY HAVE QUIT IN THE LATE AFTERNOON. FOR THE MOUNTAINS...WEAK LIFT AND MODEST OROGRAPHICS SHOULD CONTINUE MUCH OF THE NIGHT...SO I RAISED PRECIPITATION AMOUNTS THERE. NOT LOOKING PARTICULARLY HEAVY...BUT PERSISTENT. TEMPERATURES COOL A LITTLE TONIGHT...EXPECTING SNOW LEVELS TO RISE ABOVE 9000 FEET TODAY BUT COME DOWN A LITTLE AGAIN TONIGHT. COULD BE SUBSTANTIAL ACCUMULATIONS ABOVE TIMBERLINE...MAYBE A COUPLE INCHES ON THE GRASS AT 9000 FEET...AND LITTLE OR NO ACCUMULATION BELOW THAT. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 447 AM MDT THU OCT 22 2015 MODELS HAVE A WEAK UPPER TROUGH TO MOVE EASTWARD ACROSS THE CWA ON FRIDAY. THERE IS NORTHWESTERLY FLOW ALOFT ON FRIDAY NIGHT...THEN WEST-NORTHWESTERLY FLOW ALOFT SATURDAY AND SATURDAY NIGHT. THERE IS DOWNWARD SYNOPTIC SCALE ENERGY PROGGED FOR THE FORECAST AREA FRIDAY THROUGH SATURDAY MORNING...THEN WEAK UPWARD TO NEUTRAL ENERGY SATURDAY AFTERNOON AND NIGHT. THE LOW LEVEL WINDS LOOK TO BE NORTHERLY ON FRIDAY...WITH NORMAL DIURNAL PATTERNS EXPECTED FRIDAY NIGHT THROUGH SATURDAY NIGHT. FOR MOISTURE...THERE IS SOME AROUND ON FRIDAY AND FRIDAY EVENING...MORE SO OVER THE ALPINE AREAS. THINGS DRY OUT PRETTY WELL FRIDAY OVERNIGHT INTO EARLY NEXT WEEK. THERE IS A TINY BIT OF CAPE PROGGED OVER THE MOUNTAINS LATE DAY FRIDAY. THE QPF FIELDS HAVE A BIT OF MEASURABLE PRECIPITATION MOSTLY OVER THE MOUNTAINS ON FRIDAY AND FRIDAY EVENING. THE SOUTHERN HALF OF THE MOUNTAINS SHOW MORE. FOR POPS WILL GO WITH 10-40%S MOSTLY IN THE MOUNTAINS AND FOOTHILLS ON FRIDAY AND FRIDAY EVENING. FOR TEMPERATURES...FRIDAY'S HIGHS ARE 2-4 C WARMER THAN TODAY'S EXPECTED HIGHS. SATURDAY'S ARE UP ANOTHER 2-4 C FROM FRIDAY'S. FOR THE LATER DAYS...SUNDAY THROUGH WEDNESDAY...ZONAL FLOW SUNDAY BECOMES SOUTHWESTERLY THROUGH MONDAY WITH AN UPPER TROUGH TO MOVE ACROSS IN PIECES LATE MONDAY NIGHT THROUGH TUESDAY NIGHT. NORTHERLY FLOW ALOFT IS PROGGED ON WEDNESDAY AS AN UPPER RIDGE MOVES IN LATER IN THE WEEK. THERE IS NOT SIGNIFICANT MOISTURE OR A COOL DOWN WITH THIS UPPER TROUGH. && .AVIATION...(FOR THE TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 447 AM MDT THU OCT 22 2015 RAIN WILL SPREAD ACROSS THE DENVER AREA BY 12Z AND CONTINUE MUCH OF THE DAY...PROBABLY DIMINISHING TO OCCASIONAL SHOWERS FOR THE LATE AFTERNOON AND EARLY EVENING. IFR CONDITIONS WILL PREVAIL WITH AREAS OF LIFR...WITH IMPROVEMENT BETWEEN 18Z AND 21Z. AFTER THAT VFR CONDITIONS WILL PREVAIL THOUGH SOME AREAS OF MVFR WILL STILL BE AROUND THROUGH AT LEAST 03Z AND POSSIBLY 06Z. EASTERLY WINDS ARE EXPECTED WITH SPEEDS BELOW 12 KNOTS...BECOMING WEST OR SOUTHWEST THIS EVENING. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GIMMESTAD LONG TERM...RJK AVIATION...GIMMESTAD
Hazardous weather outlook, Oct 22, 5:55 AM MDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 555 AM MDT THU OCT 22 2015 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 555 AM MDT THU OCT 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT RAIN SHOWERS WILL DECREASE THIS AFTERNOON ON THE PLAINS...BUT SHOWERS WILL CONTINUE OVERNIGHT IN THE MOUNTAINS. THE SNOW LEVEL WILL BE AROUND 9 TO 10 THOUSAND FEET. AT THOSE ELEVATIONS A FEW INCHES OF SNOW MAY ACCUMULATE ON GRASSY AREAS. UP TO 8 INCHES OF SNOW IS POSSIBLE THROUGH TONIGHT IN AREAS ABOVE TIMBERLINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE CHANCE OF SHOWERS...MOSTLY OVER THE MOUNTAINS AND FOOTHILLS...ON FRIDAY AND FRIDAY EVENING. IT WILL BE DRY SATURDAY INTO MONDAY...THEN THE NEXT UPPER TROUGH WILL MOVE ACROSS LATE MONDAY WELL INTO TUESDAY. THERE WILL BE A CHANCE OF SHOWERS AND COOLER TEMPERATURES MONDAY NIGHT AND TUESDAY. AN UPPER RIDGE WILL MOVE IN ON WEDNESDAY WITH DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/RJK
In the hours before
Local storm report, Oct 22, 8:43 AM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
843 AM MDT THU OCT 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM SNOW N FAIRPLAY 39.23N 106.00W
10/22/2015 M2.0 INCH PARK CO TRAINED SPOTTER
2 INCHES OF SNOW SINCE 1130 PM LAST NIGHT. CURRENT
SNOWFALL RATE AROUND HALF INCH PER HOUR
&&
SENTREKINearby
Winter Weather Advisories in Colorado, 2015Every winter weather advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.